Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 52, NWS Charleston, SC

August 10, 2001Allendale County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Aug 10, 2001, 9:55 PM EDT for Allendale County, South Carolina. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 10, 2001, 9:55 PM EDT (01:55 UTC)
Expired
Aug 10, 2001, 10:30 PM EDT
In force
35 min
Issued by
NWS Charleston, SC
Area
Whole counties

County Allendale County, SC

The radar

The Charleston,SC radar (KCLX), 47 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 10:15 PM EDTThunderstorm Wind 52 ECountywide, SCNumerous trees, limbs, and power lines down countywide.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 1.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2001-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3215 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2001-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3215 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

592 
WUUS52 KCHS 110155
SVRCHS
SCC005-110230-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
955 PM EDT FRI AUG 10 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  CENTRAL ALLENDALE COUNTY IN WEST CENTRAL SOUTH CAROLINA.

* UNTIL 1030 PM EDT.

* AT 954 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTH
  OF MARTIN...OR ABOUT 10 MILES WEST OF ALLENDALE...MOVING EAST AT 15
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  APPLETON.
  SEIGLING.
  ALLENDALE.

60 MPH WINDS ARE EXPECTED IN THE WARNED AREA.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

$$

LAT...LON 3309 8149 3295 8149 3291 8132 3309 8130

EVT

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 9:00 PM EDT, 55 minutes earlier.

Area forecast discussion, Aug 10, 9:00 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
900 PM EDT FRI AUG 10 2001

MOST OF SWR/TSTM ACTIVITY AS DISSIPATED WTH SUNSET...BUT SOME
ACTIVITY RMNS ON PERIPHERY OF CWA. QUESTION WL BE HOW FAR IN WL IT
GET AND WHETHER IT WL LAST PAST MDNT.

PLAN ON AN UPDATE TO REMOVE PCPN MNTN FOR MST ZNS. WL DECIDE BY
PRESS TIME WHETHER TO KEEP CHC POPS GOING FOR SRN GA/WRN ZNS LONGER
THAN MDNT. TEMPS LOOK OK FOR NOW.

CWF...APPEARS THAT THE SURGE IS RETURNING TO CSTL BUOY LOCATIONS
ATTM. WNDS GENERALLY S-SW 15-20 KT. CRNT FCST LOOKS GOOD. PLAN TO
BRNG CONDS CRNT ON UPDATE.

.CHS...
GA...NONE.
SC...NONE.

EVT

Nearby

Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.